Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Strongly differentiable solutions of the discrete coagulation–fragmentation equation

McBride, A.C. and Smith, A.L. and Lamb, W. (2010) Strongly differentiable solutions of the discrete coagulation–fragmentation equation. Physica D: Nonlinear Phenomena, 239 (15). pp. 1436-1445.

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

We examine an infinite system of ordinary differential equations that models the binary coagulation and multiple fragmentation of clusters. In contrast to previous investigations, our analysis does not involve finite-dimensional truncations of the system. Instead, we treat the problem as an infinite-dimensional differential equation, posed in an appropriate Banach space, and apply perturbation results from the theory of strongly continuous semigroups of operators. The existence and uniqueness of physically meaningful solutions are established for uniformly bounded coagulation rates but with no growth restrictions imposed on the fragmentation rates.

Item type: Article
ID code: 25583
Keywords: semigroups of operators, fragmentation, coagulation, semilinear Cauchy problems, Mathematics, Statistical and Nonlinear Physics, Condensed Matter Physics
Subjects: Science > Mathematics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
    Depositing user: Mrs Carolynne Westwood
    Date Deposited: 21 Jun 2010 10:38
    Last modified: 05 Sep 2014 05:56
    URI: http://strathprints.strath.ac.uk/id/eprint/25583

    Actions (login required)

    View Item